Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 255, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 17, 2006, 6:20 AM MDT for Golden Valley County, North Dakota. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2006, 6:20 AM MDT (12:20 UTC)
- Expired
- Aug 17, 2006, 6:45 AM MDT
- In force
- 25 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Golden Valley County, ND
The radar
The Bismarck radar (KBIS), 235 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 2:25 PM MDT, 15 hours 55 minutes earlier.
Area forecast discussion, Aug 16, 2:25 PM MDT, 15 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 325 PM CDT WED AUG 16 2006 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... MODELS CONVERGING ON A SOLUTION THAT SUGGESTS A FAIRLY GOOD PRECIP EVENT FOR CENTRAL NORTH DAKOTA ON THURSDAY INTO FRIDAY. ALTHOUGH SOME MODEL DIFFERENCES...BOTH TRENDING TOWARDS SEVERAL MCS SYSTEMS OVER THE REGION. WITH COLD FRONTAL BOUNDARY APPROACHING FROM THE NORTHWEST AND INTENSIFYING SFC LOW ACROSS SOUTH DAKOTA INGREDIENTS OF LIFT AND MOISTURE FALLING INTO PLACE. WILL UP POPS ACROSS THE SOUTH HALF OF THE REGION FOR THURSDAY AFTERNOON INTO FRIDAY MORNING. COOLER TEMPS ALSO SEEM REASONABLE WITH ADDITION OF CLOUDS AND EVENTUAL PUSH OF COOLER AIR INTO THE REGION BY SATURDAY. .LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT... ONLY MODERATE CONFIDENCE IN THE EXTENDED PERIOD TDY GIVEN ZONAL FLOW ALOFT THAT MAKES FORECASTING THE TIMING AND INTENSITY OF WAVES DIFFICULT. THIS PROBLEM EXTENDS BEYOND PRECIP CHANCES TO TEMPS...AS THIS PATTERN WILL ALLOW MORE POTENT S/WS TO DRAW IN COOLER CANADIAN AIR. THE 12Z GFS REFLECTS THIS WELL WITH H85 TEMPS FALLING TO NEAR 15 C ON MONDAY AND THEN 10 C WED IN OUR EASTERN FA IN THE WAKE OF TWO SUCH WAVES. FOR ALL INTENSIVE PURPOSES...THERE IS AGREEMENT AMONGST OPERATIONAL AND ENSEMBLE MODELS IN THE GENERAL FLOW...BUT THE DEVIL IS IN THE DETAILS. CONTINUITY IS THE BEST ANSWER HERE... AND SO OUR DATABASE WILL SEE FEW CHANGES TDY. THAT SAID...A REVIEW OF THE LAST SEVERAL RUNS OF THE GFS /AND NOW THE 06Z DGEX/ SUGGESTS A STRONGER WAVE ON TAP FOR THE TUE TIMEFRAME. THIS WOULD SUGGEST THE MOST LOW/MID LVL WAA AND THE CHANCE OF PRECIP WILL BE CENTERED THERE. THE ECWMF THOUGH REMAINS SLOWER WITH THIS FEATURE AND AS A RESULT SIG DISCREPANCIES DEVELOP BY THE END OF THE PERIOD. THUS WHILE THE BEST BET OF PRECIP WILL BE CENTERED ON TUE NIGHT...WE WILL HOLD SHORT OF INTRODUCING TSTMS ATTM SINCE EVEN MOS POPS FALL IN LINE WITH AUGUST CLIMATOLOGY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA/CJS
Hazardous weather outlook, Aug 17, 4:12 AM MDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 512 AM CDT THU AUG 17 2006 NDZ017>023-025-031>037-040>048-050-051-181015- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 512 AM CDT THU AUG 17 2006 /412 AM MDT THU AUG 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE LIKELY TO DEVELOP DURING THE AFTERNOON HOURS AND CONTINUE THROUGH THE NIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. VERY HEAVY RAINFALL IS ALSO A POSSIBILITY ALONG WITH LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL DISTURBANCE WILL KICK OFF SCATTERED THUNDERSTORMS THROUGHOUT THE DAY ON FRIDAY. SOME THUNDERSTORMS MAY BE SEVERE IN SOUTHEASTERN NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. NDZ001>005-009>013-181015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE- 512 AM CDT THU AUG 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA AND NORTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY. A FEW THUNDERSTORMS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. CH/JV
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 6:00 PM MDT | Severe Thunderstorm Warning | BIS | LaMoure | 60 min |
| Aug 16, 7:04 PM MDT | Severe Thunderstorm Warning | BIS | LaMoure | 24 min |
| Aug 17, 6:43 AM MDT | Severe Thunderstorm Warning | BIS | Billings | 32 min |
| Aug 17, 7:15 AM MDT | Severe Thunderstorm Warning | BIS | Stark | 30 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.